Alert archive / New York / Flash Flood Warnings in 2023

Flash Flood Warning 4, NWS New York, NY

July 4, 2023Rockland County, New York

NWS New York, NY issued this flash flood warning at Jul 4, 2023, 1:48 PM EDT for Rockland County, New York. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2023, 1:48 PM EDT (17:48 UTC)
Expired
Jul 4, 2023, 3:05 PM EDT
In force
77 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Rockland County, NY

The radar

The Brookhaven radar (KOKX), 103 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

096 
WGUS51 KOKX 041748
FFWOKX
NYC087-042045-
/O.NEW.KOKX.FF.W.0004.230704T1748Z-230704T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
148 PM EDT Tue Jul 4 2023

The National Weather Service in Upton has issued a

* Flash Flood Warning for...
  Rockland County in southeastern New York...

* Until 445 PM EDT.

* At 148 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 0.5 to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Monsey, Nanuet, Spring Valley, Hillcrest, New Square, Viola, New 
  Hempstead, Bardonia and West Nyack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4113 7411 4117 7405 4111 7394 4106 7402

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

DBR
1 follow-up statement
053 
WGUS71 KOKX 041905
FFSOKX

Flash Flood Statement
National Weather Service New York NY
305 PM EDT Tue Jul 4 2023

NYC087-041915-
/O.CAN.KOKX.FF.W.0004.000000T0000Z-230704T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockland NY-
305 PM EDT Tue Jul 4 2023

...FLASH FLOOD WARNING IS CANCELLED FOR ROCKLAND COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 PM EDT for portions of 
southern Connecticut, northeast New Jersey and southeast New York.

LAT...LON 4113 7411 4117 7405 4111 7394 4106 7402

$$

DBR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 1:24 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 4, 1:24 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service New York NY
124 PM EDT Tue Jul 4 2023

.SYNOPSIS...
A slow moving front will pass through the region today.
Generally hot and fair weather will then follow through
Thursday. A cold front slowly approaches from the west late in
the week and likely stalls over or near the area through the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
***Flood Watch issued for much of the area through 7pm***

Upper trough axis, just to the west in the AM, will slide
through the region during the afternoon, and east in the
evening. At the surface, a trough lies in vicinity of NYC/NJ
metro into S CT this morning, which will slowly work east
through the afternoon.

Multiple W to E oriented CU fields already starting to fire in
a marginal to moderately unstable environment with lack of CIN,
marginal deep layer shear, 10-13kft warm cloud layer, PWATS of
2", storm motion around 20kt with likely training along
boundaries.

This forcing and environment should be conducive to localized
to scattered areas of flash flooding through this afternoon due
to multiple foci for convective initiation and widespread
convective coverage and interaction. See hydro section for more
rainfall details.

An isolated strong to severe thunderstorm is possible in this
environment as well this afternoon.

Shower and tstms activity is expected to slide south and east of
the region between 5 and 8pm from NW to SE, with drying
conditions for this evening.

The bl cools and forcing exits early this eve, so a mainly dry
night is expected attm. Clearing from west to east with
subsidence and dry air advection.

Temps generally near seasonable today into tonight with muggy
conditions.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Mainly hot with little to no pcpn thru the period. Some isold
tstms could initiate during peak heating and bleed swd into the
cwa late on Wed, but the coverage and probability are too low
to include in the fcst attm. Did include slight chances for wrn
areas Thu aftn and eve with the next upr trof approaching.

Based on h85 temps around 18C, blended in the warmer MAV with
the NBM for high temps. Otherwise, the NBM was used with the
usual adjustments for overnight lows.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Stuck fairly close to the NBM/previous forecast with little change
in the extended.

Heights start to fall aloft with the approach of a weakening trough
on Friday. The flow may actually be more zonal by Saturday night. An
associated cold front will approach and then likely stall over or
near the area over the weekend. With the approach of the front,
slight chance to chance PoPs are currently forecast from Friday
afternoon through early next week. Not expecting a washout at all
and timing of the front/where it stalls needs to be ironed out.
Temperatures Friday through the start of next week will be a bit
lower, with highs more in the low to mid 80s. Lows the entire long
term period will be well above normal, with temperatures only
bottoming out in the lower 70s to upper 60s.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A frontal boundary slowly moves southward across the terminals
through this evening.

Showers and thunderstorms are likely this afternoon. The first
round near the NYC metro has weakened, but multiple clusters of
showers and thunderstorms will move across the region this
afternoon. Brief MVFR or IFR is possible with locally heavy
rainfall and brief gusty winds. The showers/storms should push
south and east of the area and diminish early this evening.

Otherwise, VFR conditions are expected outside of showers/storms
this afternoon. Mainly VFR is forecast tonight into Wednesday,
but some local MVFR or IFR is possible at outlying terminals.
KGON could go down to LIFR early Wednesday morning

Exact wind direction is uncertain this afternoon with the
frontal boundary and convective outflow boundaries in the area.
Wind speeds outside of thunderstorms are likely to stay below 10
kt. Winds should start to become NW or N late afternoon and
early evening before becoming light and/or variable tonight. A
light NE wind becomes S-SE Wednesday afternoon.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Multiple lines or clusters of showers and thunderstorms this
afternoon. The tempo for gusty N winds is for a brief wind gust
occurring with any shower or thunderstorm. Prevailing winds are
expected to be mainly light, under 10 kt, but the direction may
vary between SE and NW.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...

Wednesday Afternoon-Night: Mainly VFR.

Thursday: Mainly VFR. Slight chance of showers and thunderstorms
north and west of NYC terminals in the afternoon and early evening.

Friday-Sunday: Mainly VFR. Chance of showers and thunderstorms
in the afternoon into early evening.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Winds will remain below sca levels thru Thu. Seas on the ocean
will continue to hover around 4 ft today, then come down well
blw sca lvls Wed and Thu.

A light pressure gradient is expected to keep winds and seas
below SCA levels Friday through the end of the week.

&&

.HYDROLOGY...
There is a risk of localized to scattered flash flooding this
morning into afternoon. Areas from NE NJ, NYC to the Hudson
Valley to SW CT are the primary threat area. Basin averaged
Rainfall rates of up to 2"/hr are possible. FFA has been issued
through 7pm.

Basin averaged rainfall totals of 1 to 2 inches are likely,
with localized amounts of up to 4 inches possible. Rainfall
rates of 2 inches per hour are likely in thunderstorm activity,
potentially as high as 3"/hr.

No hydrologic issues are expected Wed through the first part of
next week.

&&

.TIDES/COASTAL FLOODING...
A high rip risk remains for Suffolk county beaches today, with
a moderate risk elsewhere. There is a moderate risk for all
beaches on Wed.

Minor coastal flooding looks likely once again for tonight's high
tide cycle, resulting in a coastal flood advisory for Southern
Nassau county. Meanwhile, a statement has been issued for southern
Queens in NY and southern Fairfield in CT as a few locations may
just touch minor thresholds.

Another round of minor coastal flooding is expected for the
Wednesday night high tide.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 7 PM EDT this evening for CTZ005>012.
NY...Flood Watch until 7 PM EDT this evening for NYZ068>075-078-
     176>179.
     High Rip Current Risk until 9 PM EDT this evening for NYZ080-
     081.
     Coastal Flood Advisory from 8 PM this evening to 1 AM EDT
     Wednesday for NYZ179.
NJ...Flood Watch until 7 PM EDT this evening for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...BC/JMC
NEAR TERM...JMC/NV
SHORT TERM...JMC
LONG TERM...BC
AVIATION...DS
MARINE...BC/JMC
HYDROLOGY...JMC/NV
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 4, 3:46 AM EDT, 10 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
346 AM EDT Tue Jul 4 2023

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176>178-050800-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Northern Nassau-Southern Queens-
346 AM EDT Tue Jul 4 2023

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected to develop today. Storms will
be slow moving and capable of producing heavy rainfall. Areas of
minor flooding can be expected. There is also a localized flash
flood risk where persistent storms set up.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ179-050800-
Southern Nassau-
346 AM EDT Tue Jul 4 2023

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Also, showers and thunderstorms are expected to develop today.
Storms will be slow moving and capable of producing heavy rainfall.
Areas of minor flooding can be expected. There is also a localized
flash flood risk where persistent storms set up.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078-079-050800-
Northwest Suffolk-Northeast Suffolk-
346 AM EDT Tue Jul 4 2023

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms are expected to develop today.
Storms will be slow moving and capable of producing heavy rainfall.
Minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-050800-
Southwest Suffolk-Southeast Suffolk-
346 AM EDT Tue Jul 4 2023

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Also, scattered showers and thunderstorms are expected to develop
today. Storms will be slow moving and capable of producing heavy
rainfall. Minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-050800-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
346 AM EDT Tue Jul 4 2023

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jul 4, 9:16 AM EDT, 4 hours 32 minutes before
Preliminary Local Storm Report...Summary
National Weather Service New York NY
916 AM EDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Tstm Wnd Dmg     Chester                 41.36N 74.28W
07/03/2023                   Orange             NY   Fire Dept/Rescue

            Roof damage to vacant school on 3 Maple Ave.

0400 PM     Tstm Wnd Dmg     1 E Goshen              41.40N 74.31W
07/03/2023                   Orange             NY   Fire Dept/Rescue

            Poles & wires down on Orange Ave.

0400 PM     Tstm Wnd Dmg     1 E Goshen              41.40N 74.31W
07/03/2023                   Orange             NY   Law Enforcement

            trees down on Orange Ave.

0400 PM     Tstm Wnd Dmg     1 SSE Goshen            41.39N 74.32W
07/03/2023                   Orange             NY   Law Enforcement

            trees down on South St.

0400 PM     Tstm Wnd Dmg     2 S Goshen              41.37N 74.33W
07/03/2023                   Orange             NY   Fire Dept/Rescue

            Tree on house on Lakeview Dr.

0447 PM     Tstm Wnd Dmg     2 NW Monroe             41.33N 74.19W
07/03/2023                   Orange             NY   Public

            Multiple large trees down between 8 and 15
            inches in diameter. Some shingles blown off
            a roof.

0453 PM     Tstm Wnd Dmg     1 N Firthcliffe         41.45N 74.03W
07/03/2023                   Orange             NY   Dept of Highways

            Tree Down and Road Closure on US 9W
            southbound at Academy Ave. (Cornwall) all
            lanes of 2 lanes blocked 2640 US Hwy 9W and
            one N/B lane blocked.

0456 PM     Hail             Buchanan                41.27N 73.94W
07/03/2023  M1.00 inch       Westchester        NY   Public

            Quarter-sized hail observed 1 mile north of
            Buchanan.

0456 PM     Hail             2 ESE Peekskill         41.28N 73.89W
07/03/2023  M1.50 inch       Westchester        NY   Public

            Video confirming ping pong size hail.

0456 PM     Hail             Peekskill               41.29N 73.92W
07/03/2023  M1.00 inch       Westchester        NY   Public

            multiple reports of quarter-size hail.

0510 PM     Tstm Wnd Dmg     1 NNE Yorktown Heights  41.29N 73.78W
07/03/2023                   Westchester        NY   Dept of Highways

            Tree Down and Road Closure on NY 35 both
            directions at Greenwood St (Somers) all
            lanes of 2 lanes blocked.

0510 PM     Tstm Wnd Dmg     2 NNW Yorktown Heights  41.29N 73.80W
07/03/2023                   Westchester        NY   Law Enforcement

            multiple reports of trees down on roads,
            cars and houses with poles and wires down in
            multiple locations. Power out for many.

0510 PM     Tstm Wnd Dmg     2 SW Yorktown Heights   41.25N 73.81W
07/03/2023                   Westchester        NY   Dept of Highways

            Tree Down on Taconic State Parkway
            southbound between Croton Reservoir Bridge
            (Yorktown) and Exit 16 - Franklin D.
            Roosevelt Drive State Park Road (Yorktown)
            right lane of 3 lanes blocked.

0510 PM     Hail             Yorktown Heights        41.27N 73.79W
07/03/2023  M1.00 inch       Westchester        NY   Public

            Photo verifies quarter-size hail.

0518 PM     Tstm Wnd Dmg     4 SE Fahnestock State P 41.41N 73.79W
07/03/2023                   Putnam             NY   Dept of Highways

            Tree Down on Taconic State Parkway
            southbound south of Exit 25 - Peekskill
            Hollow Rd. - CR 21 (Putnam Valley) right
            lane of 2 lanes blocked.

0522 PM     Tstm Wnd Dmg     2 NE Somers             41.33N 73.69W
07/03/2023                   Westchester        NY   Law Enforcement

            Multiple reports of trees down.

0523 PM     Tstm Wnd Dmg     2 SSW Golden's Bridge   41.26N 73.69W
07/03/2023                   Westchester        NY   Public

            trees down across multiple roads.

0523 PM     Tstm Wnd Dmg     3 ESE Yorktown Heights  41.26N 73.72W
07/03/2023                   Westchester        NY   Public

            trees blocking two lane road, hwy 100, photo
            verifies.

0548 PM     Tstm Wnd Dmg     2 S Ridgefield          41.24N 73.50W
07/03/2023                   Fairfield          CT   Law Enforcement

            Downed powerline by tree limbs on Silver
            Spring Ln.

0548 PM     Tstm Wnd Dmg     3 SSE Ridgefield        41.23N 73.49W
07/03/2023                   Fairfield          CT   Law Enforcement

            Tree down across Ruscoe Rd.

0608 PM     Tstm Wnd Dmg     Mount Kisco             41.20N 73.74W
07/03/2023                   Westchester        NY   Dept of Highways

            Metro North Railroad train strikes tree near
            mt kisco. Reported by metro north railroad.

0936 PM     Tstm Wnd Dmg     4 N Fairfield           41.18N 73.28W
07/03/2023                   Fairfield          CT   Fire Dept/Rescue

            Downed trees on Burr St.

1020 PM     Tstm Wnd Gst     2 ESE Stratford         41.19N 73.10W
07/03/2023  M47 MPH          New Haven          CT   Mesonet

            Marine thunderstorm gust from wxflow.

&&
Special weather statement, Jul 4, 11:44 AM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service New York NY
1144 AM EDT Tue Jul 4 2023

NJZ108-NYZ074-075-178-179-041630-
Eastern Union NJ-Southern Queens NY-Kings (Brooklyn) NY-
Richmond (Staten Is.) NY-Southern Nassau NY-
1144 AM EDT Tue Jul 4 2023

...Strong thunderstorms will impact portions of Queens, Richmond,
Kings and southern Nassau Counties through 1230 PM EDT...

At 1143 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Elmont to near Colonia. Movement was east at 20
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Frequent cloud to ground lightning is occurring with these
         storms. Gusty winds could knock down tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Strong thunderstorms will be near...
  Valley Stream and Lynbrook around 1150 AM EDT.
  Hempstead and Baldwin around 1155 AM EDT.
  Freeport around 1200 PM EDT.
  Wantagh around 1215 PM EDT.
  Tompkinsville around 1220 PM EDT.
  The Verrazano Narrows Bridge around 1225 PM EDT.
  Flatbush and Coney Island around 1230 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4052 7425 4055 7425 4056 7421 4060 7421
      4060 7430 4065 7406 4064 7406 4066 7404
      4073 7368 4065 7342 4059 7342 4057 7357
      4057 7376 4053 7393 4056 7395 4056 7401
      4060 7404 4053 7410 4050 7420
TIME...MOT...LOC 1543Z 270DEG 15KT 4072 7368 4059 7427

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

NV
Local storm report, Jul 4, 1:21 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
121 PM EDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     Lightning        3 SSE Flatbush          40.60N 73.92W
07/04/2023                   Kings              NY   Emergency Mngr

            Reported lightning strike to a house in
            Marine Park Brooklyn.

&&
Local storm report, Jul 4, 1:23 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
123 PM EDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     Lightning        Coney Island            40.58N 73.98W
07/04/2023                   Kings              NY   Emergency Mngr

            Possible injury due to lightning at Coney
            Island Beach Brooklyn.

&&

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:36 PM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester3 hr
Jul 3, 9:15 PM EDTAreal Flood AdvisoryOKXRockland2 hr
Jul 3, 9:19 PM EDTAreal Flood AdvisoryOKXPutnam, Westchester3 hr
Jul 3, 9:34 PM EDTSpecial Marine WarningOKX56 min
Jul 4, 5:38 AM EDTSpecial Weather StatementOKXOrange52 min
Jul 4, 10:29 AM EDTFlood WatchOKXBronx, Kings, Nassau, New York, Putnam, Queens and 4 more8 hr
Jul 4, 11:22 AM EDTAreal Flood AdvisoryOKXNew York, Richmond83 min
Jul 4, 11:33 AM EDTAreal Flood AdvisoryOKXKings, New York, Queens87 min
Jul 4, 11:44 AM EDTSpecial Weather StatementOKXKings, Queens, Richmond46 min
Jul 4, 11:51 AM EDTSpecial Marine WarningOKX84 min
Jul 4, 12:23 PM EDTAreal Flood AdvisoryOKXKings, Queens112 min
Jul 4, 1:34 PM EDTAreal Flood AdvisoryOKXRockland14 min
Jul 4, 2:09 PM EDTSpecial Weather StatementOKXRichmond51 min
Jul 4, 2:15 PM EDTSpecial Weather StatementOKXOrange60 min
Jul 4, 2:43 PM EDTFlash Flood WarningOKXRichmond65 min
Jul 4, 3:44 PM EDTSpecial Weather StatementOKXRockland61 min
Jul 4, 4:12 PM EDTCoastal Flood StatementOKXKings, Queens, Richmond, Westchester36 hr
Jul 4, 4:12 PM EDTCoastal Flood AdvisoryOKXNassau, Queens34 hr
Jul 4, 5:04 PM EDTSpecial Marine WarningOKX56 min
Jul 4, 5:48 PM EDTSpecial Weather StatementOKXSuffolk57 min

Nearby

Flash Flood Warnings in New York, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.